Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 25, NWS Milwaukee, WI

June 20, 20204 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 20, 2020, 5:17 PM CDT for 4 counties in Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2020, 5:17 PM CDT (22:17 UTC)
Expired
Jun 20, 2020, 5:45 PM CDT
In force
28 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Fond du Lac County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 62 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 5:17 PM CDTTSTM WND DMG4 Ssw West Bend, WIBRANCH DANGLING ON POWER LINE. TIME ESTIMATED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

308 
WUUS53 KMKX 202217
SVRMKX
WIC039-089-117-131-202300-
/O.NEW.KMKX.SV.W.0025.200620T2217Z-200620T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
517 PM CDT Sat Jun 20 2020

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Northwestern Ozaukee County in southeastern Wisconsin...
  Southeastern Fond du Lac County in east central Wisconsin...
  Northern Washington County in southeastern Wisconsin...
  Southwestern Sheboygan County in east central Wisconsin...

* Until 600 PM CDT.

* At 517 PM CDT, a severe thunderstorm was located over West Bend,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  West Bend, Jackson, Kewaskum, Campbellsport, Random Lake, Ashford,
  Adell, Wayne, Silver Creek, Beechwood, Fillmore, Dundee, Waucousta,
  Boltonville, Allenton, Batavia, Hingham, New Fane and Kohlsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4331 8820 4339 8837 4367 8839 4364 8783
TIME...MOT...LOC 2217Z 219DEG 29KT 4340 8821 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

WAGNER
2 follow-up statements
742 
WWUS53 KMKX 202236
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
536 PM CDT Sat Jun 20 2020

WIC039-089-117-131-202300-
/O.CON.KMKX.SV.W.0025.000000T0000Z-200620T2300Z/
Ozaukee WI-Fond du Lac WI-Washington WI-Sheboygan WI-
536 PM CDT Sat Jun 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN OZAUKEE...SOUTHEASTERN FOND DU LAC...NORTHEASTERN
WASHINGTON AND SOUTHWESTERN SHEBOYGAN COUNTIES...

At 536 PM CDT, a severe thunderstorm was located near Newburg, or 7
miles east of Kewaskum, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
West Bend, Kewaskum, Campbellsport, Random Lake, Adell, Silver Creek,
Beechwood, Fillmore, Dundee, Boltonville, Batavia, Hingham and New
Fane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4339 8812 4353 8831 4366 8825 4364 8783
TIME...MOT...LOC 2236Z 219DEG 29KT 4352 8808 

HAIL...0.75IN
WIND...60MPH
 
$$

WAGNER
844 
WWUS53 KMKX 202245
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
545 PM CDT Sat Jun 20 2020

WIC039-089-117-131-202254-
/O.CAN.KMKX.SV.W.0025.000000T0000Z-200620T2300Z/
Ozaukee WI-Fond du Lac WI-Washington WI-Sheboygan WI-
545 PM CDT Sat Jun 20 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OZAUKEE...
SOUTHEASTERN FOND DU LAC...NORTHEASTERN WASHINGTON AND SOUTHWESTERN
SHEBOYGAN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 4339 8812 4353 8831 4366 8825 4364 8783
TIME...MOT...LOC 2242Z 219DEG 29KT 4358 8802 

$$

WAGNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:50 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 20, 2:50 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
250 PM CDT Sat Jun 20 2020

.SHORT TERM...

Rest of this Afternoon and Tonight...Forecast Confidence Medium...

An initial area of convection which fired ahead of a lead
shortwave/MCV is pushing east of the area early this afternoon.
Had one severe storm cause wind damage in the Milwaukee area; this
storm was able to tap into a narrow corridor of steep low level
lapse rates that formed in an area of clearing earlier today. In
addition to the wind, very heavy rain was observed with the late
morning/early afternoon convection.

Additional showers/thunderstorms are expanding in coverage across
southwestern Wisconsin early this afternoon, ahead of the main
shortwave, and within an area of partial clearing. Gusty winds
and heavy rain will again be the main features with this
convection. Mid level lapse rates are poor, however, which should
limit any hail potential. These storms will continue to expand as
they push east, affecting the region into the early evening hours.

For most of the area, precipitation should largely dissipate by
mid evening, with nearly all of the activity overnight focused
across northern Illinois and Indiana. Will need to watch for some
of this possibly sneaking into far southeastern Wisconsin at
times overnight.

The other concern overnight will be for low clouds and fog, given
the combination of rich low level moisture and light and variable
winds. Fog potential should be maximized in those areas that saw
rain today, as well as areas west of Madison, where dewpoints will
be highest.

Sunday...Forecast Confidence High...

Father's Day looks to be fairly nice across the region, with
temperatures in the low 80s and dry conditions. Drier mid level
air should mix down during the afternoon, dropping dewpoints into
the low 60s or perhaps even upper 50s.

Sunday Night and Monday...Forecast Confidence Medium to Low...

A rather complex convective scenario will play out Sunday night
and on Monday. Widespread convection, likely severe, will develop
late Sunday afternoon into Sunday night over southwestern
Minnesota and western Iowa, ahead of a small scale shortwave and
cold front, and within a very unstable airmass. This convection is
expected to develop into an MCS, which will push east and
southeast toward the area late Sunday evening into Sunday night.

Right now it is not clear whether this MCS will survive this far
east, and if so, whether it will be severe or not. If it does
move through and remains severe, strong winds will be the main
threat, and perhaps a QLCS tornado or two. In this case, it will
likely push the effective frontal boundary south of the area, and
we may not see much in the way of convection during the day
Monday. However, if it either dissipates before or as it arrives
in the area, then there may be one or more outflow boundaries in
place by Monday to serve as a focus for additional storms. This
scenario would bring much more widespread rain chances on Monday,
including the potential for additional strong/severe storms,
depending on the amount of clearing that is able to take place.

.LONG TERM...

Monday Night through Friday...Forecast Confidence Medium...

The main cold front will push through the area Monday night, as a
quasi-stationary upper low becomes established just north of Lake
Superior. This will keep cool northwest flow in place across the
region into Friday. Cool air aloft and a passing vort max will
support a few diurnally driven showers Tuesday afternoon, though
suspect that most of the area will be dry. A better shortwave on
Wednesday may result in a somewhat better chance for showers
during this time.

Temperatures through this stretch will be a bit below average,
with highs in the mid to upper 70s, and lows in the 50s and low
60s.

&&

.AVIATION(21Z TAF Update)...

Scattered showers and thunderstorms will continue to expand in
coverage across the area this afternoon, continuing into this
evening. Gusty winds and very heavy rain will be possible with
these storms.

The rain should end by mid evening for most locations, though may
linger later into tonight for Kenosha, as activity percolates
across northern Illinois and perhaps far southeastern Wisconsin.
Will need to watch for low clouds and/or fog, given the presence
of rich low level moisture and light and variable winds
overnight. Assuming this indeed develops, then a period of IFR is
expected for much of the area overnight into Sunday morning.

&&

.MARINE...

Southerly winds will prevail today and tomorrow, as weak low
pressure lifts from southwestern Wisconsin into southern Ontario.
Showers and thunderstorms are expected across the lake today and
tonight, and again Sunday night and on Monday. A cold front will
move across the lake Monday night, which will turn winds to a
prevailing westerly direction until at least late in the week.
Speeds will remain light to moderate through the next 5 days.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Tonight/Sunday and Aviation/Marine...Boxell
Sunday Night through Saturday...Boxell
Hazardous weather outlook, Jun 20, 1:21 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
121 PM CDT Sat Jun 20 2020

WIZ046-047-051-052-056>060-062>072-211830-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
121 PM CDT Sat Jun 20 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will continue to develop across the region
this afternoon, continuing into this evening. Heavy rain, small
hail, and gusty winds can be expected with the storms. A few of
the strongest storms may become severe, with winds up to 60 MPH.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms chances return later Sunday night and Monday. A few
strong to severe thunderstorms will be possible, mainly Monday
afternoon and evening.

Small chances for thunderstorms continue mainly during the daytime
from Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening, and
again on Monday.

LMZ643>646-211830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
121 PM CDT Sat Jun 20 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will remain possible through this evening.
A few strong to severe storms will be possible with gusty winds up
to 50 knots with the strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms chances return later Sunday night and Monday. A few
strong to severe thunderstorms will be possible, mainly Monday
afternoon and evening.

Small chances for thunderstorms continue mainly during the daytime
from Tuesday through Friday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-211830-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
121 PM CDT Sat Jun 20 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will continue across mainly the southern
half to two thirds of the lake today into tonight, and may linger
until late tonight over the far southern portion of the lake.
A few strong to severe storms are possible, with winds up to 50
knots with the strongest storms.

There is a chance that dense fog may develop over portions of the
Open Waters later tonight into Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms chances return later Sunday night and Monday. A few
strong to severe thunderstorms will be possible, mainly Monday
afternoon and evening.

Small chances for thunderstorms continue mainly during the daytime
from Tuesday through Friday.

www.weather.gov/mkx

In the hours before

Local storm report, Jun 20, 12:51 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1251 PM CDT SAT JUN 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     FRANKLIN                42.89N 88.01W
06/20/2020                   MILWAUKEE          WI   PUBLIC

            NUMEROUS TREES DOWN.

&&

TP
Local storm report, Jun 20, 1:17 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
117 PM CDT SAT JUN 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     TSTM WND DMG     2 WSW SAINT FRANCIS     42.96N 87.91W
06/20/2020                   MILWAUKEE          WI   PUBLIC

            NUMEROUS REPORTS OF TREES AND TREE LIMBS
            DOWN FROM THE AREA.

&&

TP
Local storm report, Jun 20, 1:33 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
133 PM CDT SAT JUN 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     2 NW SAINT FRANCIS      42.99N 87.90W
06/20/2020                   MILWAUKEE          WI   PUBLIC

            SEVERAL LARGE TREE LIMBS KNOCKED DOWN IN THE
            BAY VIEW NEIGHBORHOOD.

&&

ARB
Special weather statement, Jun 20, 4:46 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
446 PM CDT Sat Jun 20 2020

WIZ062-067-202230-
Lafayette-Iowa-

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAFAYETTE AND SOUTHERN
IOWA COUNTIES...

At 446 PM CDT, a strong thunderstorm was located near Mineral Point,
moving east at 25 mph.

Winds of 30 to 40 mph are possible with this storm.

Locations impacted include...
Dodgeville, Mineral Point, Belmont, Blanchardville, Barneveld,
Ridgeway, Linden, Cobb, Hollandale, Governor Dodge St Park, Edmund,
Blue Mound St Park, Yellowstone Lake St Park, London and Leslie.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4271 9041 4297 9035 4309 8984 4271 8984
TIME...MOT...LOC 2146Z 251DEG 23KT 4286 9024

WAGNER
Special weather statement, Jun 20, 4:52 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
452 PM CDT Sat Jun 20 2020

WIZ051-202215-
Fond Du Lac-

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FOND DU LAC
COUNTY...

At 451 PM CDT, a strong thunderstorm was located over Rosendale, or 8
miles west of North Fond Du Lac, moving northeast at 25 mph.

Winds of 30 to 40 mph are possible with this storm.

Locations impacted include...
North Fond Du Lac, Rosendale, Southern Lake Winnebago, West Rosendale
and Pipe.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4372 8864 4379 8876 4390 8871 4389 8841
      4394 8840 4394 8822
TIME...MOT...LOC 2151Z 225DEG 22KT 4379 8865

WAGNER
Special weather statement, Jun 20, 5:03 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
503 PM CDT Sat Jun 20 2020

WIZ052-058>060-202245-
Dodge-Sheboygan-Washington-Ozaukee-

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OZAUKEE...
WASHINGTON...EAST CENTRAL DODGE AND SOUTH CENTRAL SHEBOYGAN
COUNTIES...

At 503 PM CDT, strong thunderstorms were clustered near Jackson,
moving northeast at 25 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
West Bend, Mequon, Hartford, Grafton, Cedarburg, Port Washington,
Jackson, Slinger, Saukville, Kewaskum, Fredonia, Random Lake,
Newburg, Richfield, Addison, Rubicon, Nenno, Waubeka, Fillmore and
Boltonville.

LAT...LON 4339 8787 4338 8786 4338 8787 4337 8788
      4330 8789 4319 8826 4329 8848 4344 8844
      4360 8801 4340 8786
TIME...MOT...LOC 2203Z 219DEG 14KT 4334 8811

WAGNER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 11:30 AM CDTSpecial Weather StatementMKXMilwaukee, Racine45 min
Jun 20, 12:10 PM CDTSevere Thunderstorm WarningMKXMilwaukee26 min
Jun 20, 12:14 PM CDTSpecial Marine WarningMKX63 min
Jun 20, 12:43 PM CDTSpecial Weather StatementMKXOzaukee47 min
Jun 20, 12:59 PM CDTSpecial Marine WarningMKX54 min
Jun 20, 4:46 PM CDTSpecial Weather StatementMKXIowa44 min
Jun 20, 4:52 PM CDTSpecial Weather StatementMKXFond du Lac23 min
Jun 20, 5:03 PM CDTSpecial Weather StatementMKXWashington42 min
Jun 20, 5:06 PM CDTTornado WarningMKXOzaukee, Washington21 min
Jun 20, 5:25 PM CDTSpecial Weather StatementMKXGreen, Lafayette50 min
Jun 20, 5:44 PM CDTSpecial Weather StatementMKXOzaukee31 min
Jun 20, 5:59 PM CDTSpecial Marine WarningMKX61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.